My daughter is 15 and after being on 30mg of Cymbalta for 8 or 9 weeks and at first doing quite well, she had a setback and her doctor increased her dose to 60mg, 19 days ago. While we have seen some slight improvement on the 60mg, it is not like the vast improvement we initially saw on the 30mg. She suffers from depression/anxiety/panic disorder. Cymbalta so far is the only medication that has helped at all. I am just wondering if we need to wait the full 4 to 6 weeks to see an improvement or should it be sooner?
31 Jul 2011
Hi shadow10! I sincerely hope that you & your family find relief soon.
The dosage at 30 mgs is the lowest dosage. I'd say wait at least 1 - 2 weeks more for it to fully integrate with her system. If, at that time, you don't see anything beneficial, you should inform her doctor. Sometimes a drug's efficacy can be amplified with a medication such as Abilify. This can be used for a short term to "boost" the effects of the primary prescription.
When I increased from 30 mgs to 60 mgs nothing was overly noticable other than it managed my pain better. I use Cymbalta for daily pain.
shadow10, you'd mentioned that no other meds had helped your daughter. Have you already tried Lexapro or Effexor XR? Is your daughter using something else that might be inhibiting the Cymbalta?
I personally know how worrisome it is when you have situations like this. However, you're doing the right thing & you're on the right track in your daughter's progression! That's a good thing! :)
Another good thing is that there are so many various meds available to your daughter! Sometimes it may take a bit of time to find the optimal fit. Our minds & bodies are constantly changing & shifting; they are not static. This is one factor that sometimes can make it more difficult to prescribe the best medication on the first try. What works well for one doesn't work at all for the other; sometimes even after using the drug for a length of time, it needs to be increased or switched.
Communication is key, between you & your daughter & her doctor & vice versa. And, please remember, YOU ARE NOT ALONE!
I'm so sorry, shadow10, that there really is no "easy fix" or "one size fits all" remedy. It's going to be trial & error. It may take a little bit of time to find the right "recipe" that's the best fit for your daughter. I will say, though, that Cymbalta has a very good users' rating & is a very commonly prescribed medication at this time.
Please do some navigating around this website. There are so many postings already here for you to look at concerning Cymbalta or anxiety. You might wish to join one of our support groups on Drugs.com
shadow10, I'll add you to my prayer list! Please email me at any time if you feel a need to chat. Other contributors here are available as well for you & to support you & help to lighten your worries. Did you know that you've adopted another family now? LOL We'll all try to be good & not be a bother. LOL
I wish all the best to you & you family's well-being, shadow10!
from your friend, Wendy :)
P.S. This is my 3rd attempt at answering your question. So, my other 2 answers may still be flying around here somewhere in cyberspace. LOL :)
1 Aug 2011
Sorry to hear that she hasn't improved as dramatically as you had hoped. She may still continue to improve so don't lose hope. Don't forget that the medicine can only do so much. The therapy will continue to help as well. This is just going to take time so hang in there!!
Write me soon,
5 Aug 2011
I hope your daughter finds a med that suits her soon or hopefully upping the current dose will kick in soon,its so awful to have those worries on you,but you are doing the right thing,i hope she starts to feel better soon,maybe as Laurie suggested more therapy might help??
I'm late getting to answer posts,my apologises,just wanted you to know here for you.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on 30mg of cymbalta for 1 weeks and just completed my first week of 60mg does anyone know how long it takes to start feelin the effects? ...
1 answer • 18 Nov 2009
I have been on cymbalta for two years. When I qui smoking June8th the Doctor added wellbutrin. Icame down from the cymbalta without planning it from ...
2 answers • 21 Sep 2010
I take 60 mg. My doctor and I feel I needed to increase to 90 a day... my question is, my increase I just started about a week ago... how long should ...
4 answers • 10 Mar 2011
I discontinued the NSSRI, Cymbalta about five months ago for financial reasons. I went through severe, almost unbearable, side effects after stopping ...
3 answers • 3 Feb 2014